ATHAN KARTSONIS, M.D.; K. RAJENDER REDDY, M.D.; EUGENE R. SCHIFF, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: In your March issue, Seeff and coworkers (1) reported on 25 alcohol abusers who developed evidence of severe hepatic necrosis while taking acetaminophen for therapeutic purposes. Over the past 2 months, 2 young alcoholic men have been treated in our medical center for acetaminophen-induced severe hepatic necrosis. The doses ingested by each were far below those previously considered to be toxic for healthy adults.
Patient 1: A 39-year-old white alcoholic man was admitted to the Miami Veterans Administration Hospital with abdominal pain, nausea, and vomiting. He consumed 60 g of alcohol per day. Six days earlier, he
KARTSONIS A, REDDY KR, SCHIFF ER. Alcohol, Acetaminophen, and Hepatic Necrosis. Ann Intern Med. 1986;105:138–139. doi: https://doi.org/10.7326/0003-4819-105-1-138_2
Download citation file:
Published: Ann Intern Med. 1986;105(1):138-139.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use